Jump to content
LadyBlue

LadyBlue: Clonazepam Tapering : Please Help

Recommended Posts

LadyBlue

I'm holding at .25 mg of clonazepam twice a day. Since September  2017 have been slowly tapering down from  .5mg ,  3 times a day from Aug 2017.                                                              The madness started when I tried to taper off  1 mg of xanax 3 times a day in May 2017 . I could not taper off  xanax , even with a trial of ativan or valium both intolerable.  2 mg dose of valium caused uncontrollable shaking of body and stuttering when speaking . Ended up in Aug 2017 ,  in hospital , pulled off xanax,  thrown on mirtazepiene ,  gabapentin and clonazepam . Have slowly tapered off the gabapentin and mirtazepiene, one at a time . 

I need help in lowering my dose of clonazepam ,   because have been holding for 30 days +  due to on and off internal vibrations , and the start of warming spine with tingling , assorted chills on and off, etc .  My fear is the next taper will bring constant burning of spine , as had with xanax ,  and worse  the reinstatement of gabapentin. Gabapentin did stop burning spine but with depression, blurred vision, weight gain and acne like eruptions  on face and neck , as well as other side effects ,  etc.  

I need help  on my next drop . Do I just stay where I am at and hope the internal vibrations, tingling , and warming spine at some point stop ? I'm very strong and determined to be free of this drug but do not know how to endure burning nerve pain from withdrawal . I have tried topical magnesium oil  , oral melatonin for sleep , Ubiquinal , etc to no avail.  Ubiquinal at low dose reved me up , just to stimulating .  Who knows if placebo effect ,  but tart cherry juice ,  twice a day allows for some sleep.  I find my body during tapering, less is more and fear supplements cause more harm due to a very sensitive nervous system. I do take vitamin b with c and vitamin d . I follow a low cholesterol diet , no alcohol or caffeine  .

My DR. does not believe in protracted withdrawal or that my symptoms stem from benzos . A neurologist disagrees as thankfully no neurological damage just neurological symptoms every time a cut in dose is made . 

 Does any one have any insight to ease my suffering ? 

Edited by Shep
added username to title

Share this post


Link to post
Shep

Hi, Ladyblue.

 

Welcome to Surviving Antidepressants.

 

I moved your first post from the members-only benzo forum to the Main Introduction area because it's best to start out in the main section before setting up your benzo thread. After we get more information about all of your drugs (not just the benzo), please feel free to set up a separate thread in the benzo section.

 

First, though, let's get more information to see if you may benefit from a reinstatement of your other drugs or if you need to solely concentrate on the benzo.

 

 

5 hours ago, LadyBlue said:

I'm holding at .25 mg of clonazepam twice a day. Since September  2017 have been slowly tapering down from  .5mg ,  3 times a day from Aug 2017.  

 

5 hours ago, LadyBlue said:

I need help in lowering my dose of clonazepam ,   because have been holding for 30 days

 

You are now at a daily total of .5 mg clonazepam, which means you have reduced 1 mg since September 2017 from 1.5 mg. Since you've been holding for 30 days, that means your reductions were done in 3 months from September to December.  This is a rate of reduction down to approximately 33% of your initial dose in 3 months (i.e. a 66% reduction). This is most likely too fast, especially with your other previous drug changes.

 

Please see:

 

Why taper by 10% of my dosage?

 

How psychiatric drugs remodel your brain

 

This video is on antidepressant withdrawal, however, the symptoms of antidepressant withdrawal and benzo withdrawal are very, very similar:

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

5 hours ago, LadyBlue said:

My fear is the next taper will bring constant burning of spine , as had with xanax ,  and worse  the reinstatement of gabapentin. Gabapentin did stop burning spine but with depression, blurred vision, weight gain and acne like eruptions  on face and neck , as well as other side effects ,  etc.  

 

Do you feel that the burning spine is from the gabapentin? When did you take your last dose? How much were you on and how quickly did you taper?

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

 

Please use this thread for updating information and asking plenty of questions. Once we know more about your drug history, we'll be able to give you more specific advice. 

 

 

 

Edited by Shep

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Share this post


Link to post
Betsy

I was also wondering how quickly you got off the Gabapentin and remeron? Seems you did both beginning in Sept, 2017. That does not even include the klonopin taper. I think perhaps if it were me, I would have tapered the gabapentin and Remeron very slowly, and the same holds true fro the klonopin. Shep is right: I would never have survived a 33%/month cut, and that does not even include the other drugs. I am not surprised you are feeling this way. To me, unless under different circumstances, slow is better. It can save a lot of pain. So three drugs since Sept., 2017? That includes 1 mg of K? I do not even know what doses of Remeron and Gabapentin you were on. That does seem mighty fast to me.

 

Betsy


2003-Tried most ADs. Paradoxical.

March- July 40 mg Remeron. C/Ted off it.

2003-2014 3-10 mg of Kpin. Partial C/O to 70 mg Valium. Have 6.5 mg of K to taper. C/H 5% every 14 days.

Micro taper @ .625 mg.

April 2015: 150 mg Trazodone; 100 mg Seroquel;  132 mcg Levothyroxine.

2016 C/T 700 mg gabapentin.

Dec. 21, 2015: Klonopin Free.

2015 Off cigarettes.

At 13 mg of Valium from 70.

2019 20 mg Lipitor 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy